It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Chuck on February 19, 2000 at 11:53:00:

Since coming to Colorado about 7 years ago, I noticed that my Dilantin levels had progressively increased.
I reached high of 2600 on 300 mg/day. When I lived at sea level, my levels were around 1300-1400. While
attempting to adjust the dosage two years ago, my level dropped to around 850, the lab did not notify me and I
had a breakthrough seizure. It was the worst one as I was sitting at the computer with my feet up and hit
the floor smashing my nose. I had asked my wife not to call an ambulance when I had a seizure as we
would only have to return home on our own. This time the pool of blood was rather large and I awoke to a room full
of firefighters trying to stop the bleeding and start an IV. I then had a great ride in the back of the Paramedics
ambulance with the siren going. Last week I phoned Parke Davis and spoke to a pharmacist who said while
there was no carved in stone research regarding Dilantin and high altitude, he has been asked that question
before and could only suggest that at lower oxygen levels Dilantin tends not to metabolize as fast. For instance,
a week and half ago, 8 hours after my 300 mg dose (I take the whole works in the morning) my level was
2400. Some days later prior to the morning dose, having been without Dilantin for nearly 28 hours, my level
was 1340. The only thing I have done on two occasions only is to take only 200 mg on the fourth day of the week.
Parke Davis told me that my blood should be drawn six days after the last time I took 200 mg. That will be early next
week and I will report back to the message board. I am also going to L.A. in two weeks where I will have blood
drawn about 5 or 6 days after arrival to see if the level drops. Parke Davis was interested in that. I would suggest
that anyone with a Dilantin question call Parke Davis at 1-800-223-0432. Just ask to speak to a pharmacist. A few
days later a nurse from PD phoned me with further questions and asked if they could do followup.
My liver profile was drawn also and everything is normal. BTW the ER doc suggested I see a neurologist.
He also mentioned Neurontin but I am afraid of switching for fear of having seizures. I don't really know what
to do at this point. Feel free to e-mail me if you like but posting will let everyone keep in touch.

Chuck

Follow Ups

All times are GMT -7. The time now is 05:29 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!